MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturer but the evaluation has not yet begun.A supplemental mdr will be submitted upon completion of the device evaluation and investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a calcified lesion in the superficial femoral artery (sfa).A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.When the turbo-elite was plugged into the laser system during preparation for use, holes were observed in the outer jacket, with laser light being emitted from the areas.Use of the catheter was discontinued, and another turbo-elite of the same size was used to complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
D4): device serial number populated.G3): the device evaluation and investigation were completed 23may2024.H3): visual inspection found a 5 cm segment of the outer jacket severely twisted, just distal to the bifurcate, with multiple broken fibers in the area.A breach was detected 5 cm distal to the bifurcate, in the area of the twisted outer jacket.Throughout the working length, heavy biologics were observed.H6): based on the device evaluation and investigation, the cause of the damage could not be established.Investigation findings code 3243 replaced (from 3221).Investigation conclusions code 4315 replaced (from 11).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19281862
Report Number3007284006-2024-00094
Device Sequence Number6358981
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)250821(10)FAY23H08A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2025
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY23H08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT VIPERWIRE 0.014 GUIDE WIRE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 6F INTRODUCER SHEATH
Patient SexUnknown